Have Tinnitus... Not Sure If Hearing Related or Medicine Related

Discussion in 'Introduce Yourself' started by Hooj Man, Jan 2, 2018.

    1. Hooj Man

      Hooj Man Member

      Tinnitus Since:
      10/2016
      Cause of Tinnitus:
      Unknown
      Hi guys. Will explain my situation as simple as possible.

      Early last year I started taking a medicine for hairloss called Propecia. A few weeks in and I developed mild tinnitus, which went away when I stopped taking the meds. Few months later I tried the drug again but in smaller doses, but the same problem happened so again I stopped (and again T went away)

      Since then I have explored the natural route to hairloss and the medications I take consist mainly of DHT blockers like pumpkin seed oil and saw palmetto, circulation medicine like Gingko Biloba and other natural stuff like Nettle root, magnesium etc etc. About a month or two into this new regiment I started getting mild tinnitus again. So it would seem to me that one of these medicines is causing tinnitus....but is it?

      I have been to a few concerts recently and the days after I have had really bad tinnitus. I went to one 4 days ago and now my T is the worse it has ever been and doesn't seem to be persisting. So I'm wondering if the issue is noise induced and the drugs are coincidental?
       
    2. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      its not the 1st time ive read stories of tinnitus with the use of hair loss products.

      get an extended audiogram.

      consider a steroid taper.

      id say you have noise induced t.
       
    3. fishbone
      Shitfaced

      fishbone Member Hall of Fame

      Tinnitus Since:
      1988
      Cause of Tinnitus:
      loud noise and very bad sickness
      Both meds and noise can bring on tinnitus.
       
    4. Dan RVA

      Dan RVA Member Benefactor

      Location:
      Richmond, VA
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Not really sure
      From browsing this forum and others, it seems to me like almost all medicines can cause T in an individual. We are all different and react in different ways, so who knows about any medicine or supplement.

      Good luck to you!
       
    5. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Perhaps stay away from gigs for the time being to let your ears rest. While you should enjoy life, use prudence if the pattern of ringing after each gig continues.
       
    6. AUTHOR
      AUTHOR
      Hooj Man

      Hooj Man Member

      Tinnitus Since:
      10/2016
      Cause of Tinnitus:
      Unknown
      Thanks for the responses.

      I am still a little confused though. I was almost certain it was one (or combination) of the natural supplements I started taking and that they were doing something to me similar to what Propecia was doing. But now after being exposed to music it is very bad - so do I have a combo of both (can that even happen)? was it always music related?

      I guess I'm trying to understand if I should quit my meds or if this whole time Ive been developing T from loud music/concerts. Could the med be the underlying problem and somehow amplifying or making me more suseptable to audio induced T?

      Also can I expect (possible) the damage from the music concert to subside even by a little after the initial 'destruction' it clearly took?
       
Loading...

Share This Page